Alabama, 2007

Damaging Wind in Alabama, August 14, 2007

August 14, 2007 · NWS TAE · 1 event in 1 county or zone

Thunderstorm winds toppled trees and power lines southeast of Dothan.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorm winds toppled trees and power lines southeast of Dothan.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 14, 8:02 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 14, 8:02 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EDT TUE AUG 14 2007

.SYNOPSIS...
THE UPPER LEVEL RIDGE AND PLENTY OF MID/UPPER DRY AIR PROVIDED
ANOTHER DRY AND VERY HOT DAY ACROSS THE REGION. TEMPERATURES
ACROSS THE CWA RANGED FROM 93 TO 102 DEGREES THIS AFTERNOON WITH
DOTHAN RECORDING THE HIGHEST. THE HEAT INDICES RANGED FROM 104 TO
109 DEGREES TODAY...WHICH WERE JUST BELOW THE ADVISORY LEVEL OF 110
DEGREES. THE HEAT INDICES WERE STILL COMING IN ABOVE 100 DEGREES AT
8 PM EDT THIS EVENING. THE LATEST SURFACE ANALYSIS SHOWS A VERY WEAK
SURFACE TROUGH EXTENDING WESTWARD ACROSS THE FORECAST AREA AND A
RIDGE AXIS ACROSS THE COASTAL WATERS. OVERALL...CONDITIONS WERE
FAIRLY SUPPRESSED WITH ISOLATED SHOWERS/STORMS DEVELOPING NEAR THE
PREVIOUSLY MENTIONED TROUGH AND ALONG THE SEA BREEZE FRONTS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE NOW
ENTERING THE SOUTHEASTERN BIG BEND WILL CONTINUE TO PUSH WEST ACROSS
THE AREA AND SLOWLY DISSIPATE AS THE EVENING PROGRESSES. WILL UPDATE
THE ZONES TO REFLECT THIS COVERAGE BY INCREASING THE POPS ACROSS
THIS AREA. OTHERWISE...THE PREVIOUS FORECAST APPEARS TO BE ON TRACK
AND NOT OTHER UPDATES WILL BE NECESSARY AT THIS TIME.

OVER THE SOUTH CENTRAL GOMEX...UPPER LEVEL DIFFLUENCE IN THE SE
QUADRANT OF THE UPPER LOW OVER TEXAS CONTINUES TO PROVIDE A FAVORABLE
ENVIRONMENT OVER THE SURFACE LOW NEAR 23N90W. CONVECTION NEAR THE LLCC
CONTINUES TO BECOME BETTER ORGANIZED AS THE EVENING PROGRESSES.
THIS SYSTEM WILL CONTINUE TO TRACK WNW TOWARD THE TX COAST
THROUGHOUT THE NIGHT. FOR OUR AREA...ALTHOUGH THE DYNAMIC FETCH IS
NOT FAVORABLE FOR OUR COASTAL WATERS...A VERY SLIGHT INCREASE IN
SEAS ACROSS THE MARINE AREA IS NOT OUT OF QUESTION DEPENDING ON
HOW ORGANIZED THIS SYSTEM GETS IN THE FOLLOWING 12 TO 24 HOURS.

&&

.AVIATION...CONVECTION VCNTY OF KPFN SHOULD DISSIPATE BY 02Z.
OVERNIGHT, MOST TERMINALS WILL SEE A FEW HOURS OF MVFR VSBY. A BRIEF
PERIOD OF IFR VSBY WILL ONCE AGAIN BE POSSIBLE AT ABY AND VLD. FOR
WED, CONVECTION WILL BE TOO LIMITED TO MENTION IN THE TAF, BUT DID
INCLUDE A CB GROUP FOR PFN, WHICH ONCE AGAIN STANDS THE BEST CHANCE
TO SEE ANY NEARBY CONVECTION ALONG THE SEA BREEZE AND FROM LATE DAY
OUTFLOW BOUNDARIES.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION...WOOL
SYNOPSIS...GIBBS
Hazardous weather outlook, Aug 14, 3:32 AM CST, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT TUE AUG 14 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-150945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
532 AM EDT TUE AUG 14 2007 /432 AM CDT TUE AUG 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY LIGHT FOG IS
EXPECTED EARLY. OTHERWISE...LITTLE CHANGE IS EXPECTED FROM
YESTERDAYS WEATHER. A HIGH PRESSURE RIDGE WILL AGAIN DOMINATE
PROVIDING A DEEP LAYER OF DRY NORTHERLY WINDS ACROSS THE AREA.
ONLY ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED. INLAND AFTERNOON TEMPERATURES WILL
AGAIN HOVER AROUND THE CENTURY MARK. DEW POINTS WILL BE A LITTLE
LOWER SO THE HEAT INDICES SHOULD REMAIN BELOW 110 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...A RELATIVELY
DRY AIR MASS AND HOT TEMPERATURES WILL CONTINUE THROUGH MID WEEK
WITH HEAT INDICES AROUND 110 DEGREES. AN UPPER LEVEL DISTURBANCE MAY
BRING A RETURN TO NEAR NORMAL TEMPERATURES AND INCREASING RAIN
CHANCES TOWARD THE END OF THE WEEK INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Aug 14, 9:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 PM EDT TUE AUG 14 2007

FLZ028-150430-
TAYLOR-
1141 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY...

* UNTIL 1230 AM EDT

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PERRY...MOVING WEST AT 15
MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
August 14, 10:30 PM CST
Where
Houston County, 5 mi SE of Dothan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.179, -85.310

Several trees and power lines were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53680.